Alert archive / Louisiana / Tornado Warnings in 2014

Tornado Warning 11, NWS New Orleans, LA

May 28, 20144 parishes in Louisiana

NWS New Orleans, LA issued this tornado warning at May 28, 2014, 4:13 AM CDT for 4 parishes in Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2014, 4:13 AM CDT (09:13 UTC)
Expired
May 28, 2014, 4:45 AM CDT
In force
32 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Ascension Parish, LA, Livingston Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1204 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1204 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WFUS54 KLIX 280913
TORLIX
LAC005-063-093-095-280945-
/O.NEW.KLIX.TO.W.0011.140528T0913Z-140528T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 AM CDT WED MAY 28 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
  ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
  ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 445 AM CDT

* AT 410 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 22 MILES
  SOUTHWEST OF SPRINGFIELD...OR 9 MILES NORTHWEST OF RESERVE...MOVING
  NORTHEAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  6 MILES SOUTH OF KILLIAN BY 445 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 3047 9056 3037 9050 3029 9041 3028 9038
      3025 9043 3028 9041 3034 9047 3032 9051
      3026 9058 3022 9056 3019 9059 3016 9055
      3007 9068 3014 9078
TIME...MOT...LOC 0913Z 226DEG 19KT 3015 9068

$$
1 follow-up statement
946 
WWUS54 KLIX 280931
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
431 AM CDT WED MAY 28 2014

LAC005-063-093-095-280941-
/O.CAN.KLIX.TO.W.0011.000000T0000Z-140528T0945Z/
ST. JAMES LA-ASCENSION LA-ST. JOHN THE BAPTIST LA-LIVINGSTON LA-
431 AM CDT WED MAY 28 2014

...THE TORNADO WARNING FOR LIVINGSTON...ST. JOHN THE BAPTIST...
ASCENSION AND ST. JAMES PARISHES IS CANCELLED...

LAT...LON 3047 9056 3037 9050 3029 9041 3028 9038
      3025 9043 3028 9041 3034 9047 3032 9051
      3026 9058 3022 9056 3019 9059 3016 9055
      3007 9068 3014 9078
TIME...MOT...LOC 0931Z 226DEG 19KT 3022 9060

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 28, 12:07 AM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, May 28, 12:07 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1207 AM CDT WED MAY 28 2014

.AVIATION...

...06Z AVIATION DISCUSSION...

CONVECTION CONTINUES TO MOVE INTO THE AREA FROM THE WEST TONIGHT.
A HIGH CHANCE OF CONVECTION IS IN PLACE...AND HAVE INCLUDED VCTS
WORDING FOR ALL OF THE TERMINALS THROUGH THE ENTIRE FORECAST
PERIOD. HOWEVER...THE HIGHEST RISK OF THUNDERSTORMS WILL BE FROM
AROUND 18Z THROUGH 00Z...AND HAVE INCLUDED A TEMPO GROUP WITH TSRA
WORDING...IFR VISIBILITIES...AND MVFR CEILINGS TO REFLECT THIS
RISK. OUTSIDE OF THE CONVECTION...MVFR CEILINGS OF AROUND 2500
FEET SHOULD PREVAIL FOR MOST OF THE FORECAST PERIOD. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  67  81  67  84 /  60  70  40  50
BTR  71  84  69  86 /  70  70  40  50
ASD  71  83  69  86 /  70  70  40  50
MSY  73  83  71  86 /  70  70  40  50
GPT  74  83  70  84 /  60  70  40  50
PQL  70  83  69  85 /  50  70  40  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 27, 3:59 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
359 PM CDT TUE MAY 27 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-280900-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
359 PM CDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
IMPACT SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS EVENING
AND TONIGHT. WHILE ONE OR TWO SEVERE STORMS CANNOT BE RULED OUT...
THE PRIMARY THUNDERSTORM THREATS WILL BE FREQUENT LIGHTNING AND
LOCALLY HEAVY RAINFALL. RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE
POSSIBLE WITH THE HEAVIEST THUNDERSTORMS. CONDITIONS HAVE BEEN
VERY DRY FOR THE LAST COUPLE WEEKS AND THE GROUND SHOULD BE ABLE
TO ACCOMMODATE THIS RAINFALL. HOWEVER...IF THUNDERSTORMS BEGIN TO
IMPACT THE SAME AREAS REPEATEDLY...SOME PONDING OF WATER IN LOW
LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. A FLASH FLOOD
WATCH MAY BE NECESSARY IF THUNDERSTORMS APPEAR TO BE LINING UP
OVER ANY ONE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
IMPACT THE AREA EACH DAY THROUGH FRIDAY. THE PRIMARY THREATS
DURING THIS TIME FRAME WILL BE FREQUENT LIGHTING AND LOCALLY HEAVY
RAINFALL. RAINFALL TOTALS OF 2 TO 4 INCHES WILL BE COMMON WITH
LOCALLY HIGHER AMOUNTS LIKELY OVER THE NEXT SEVERAL DAYS. A FLASH
FLOOD WATCH MAY BE ISSUED FOR ALL OR PART OF THE AREA AT A LATER
TIME. AT THIS TIME THE AREA OF GREATEST CONCERN APPEARS TO BE
THOSE PLACES THAT ARE GENERALLY ALONG AND WEST OF THE INTERSTATE
55 CORRIDOR.

SHOWER AND THUNDERSTORM ACTIVITY WILL BEGIN TO DECREASE
SATURDAY...THOUGH ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN
POSSIBLE. THE PRIMARY THUNDERSTORM THREATS WILL BE FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL ALONG WITH A FEW STRONG WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY HEAVY RAINFALL MEASUREMENTS OR FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

In the hours before

Special weather statement, May 28, 12:19 AM CDT, 3 hours 54 minutes before
LAZ034>036-MSZ068-069-280615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1219 AM CDT WED MAY 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...POINTE COUPEE PARISH...EAST FELICIANA
PARISH...WEST FELICIANA PARISH...

AT 1217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 34 MILES NORTH OF JACKSON TO NEW
ROADS...MOVING NORTHEAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ST. FRANCISVILLE...WOODVILLE...WAKEFIELD...SPILLMAN...CROSBY...
NORWOOD...CENTREVILLE AND GLOSTER

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 28, 12:35 AM CDT, 3 hours 38 minutes before
LAZ034-035-280630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1235 AM CDT WED MAY 28 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING POINTE COUPEE
PARISH...WEST FELICIANA PARISH...

AT 1231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF KROTZ SPRINGS...OR ABOUT 3 MILES
EAST OF LOTTIE...MOVING NORTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LIVONIA...
MORGANZA...NEW ROADS...ST. FRANCISVILLE AND WAKEFIELD

HEAVY RAIN ASSOCIATED WITH THIS STORM WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS. DRIVERS TRAVELING THROUGH THE
IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL
ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE.

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 28, 1:07 AM CDT, 3 hours 6 minutes before
LAZ034>036-046>048-MSZ068>070-280700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
107 AM CDT WED MAY 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...WEST BATON ROUGE PARISH...POINTE COUPEE
PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...WEST
FELICIANA PARISH...IBERVILLE PARISH...PIKE COUNTY...

AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 29 MILES NORTH OF LIBERTY TO 17
MILES SOUTHWEST OF PORT ALLEN...MOVING NORTHEAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ADDIS...BRUSLY...BAKER...BATON ROUGE AIRPORT...SMITHDALE...BATON
ROUGE...CLINTON...PRIDE...GREENWELL SPRING AND FELPS

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 28, 1:59 AM CDT, 2 hours 14 minutes before
LAZ034>037-046>048-050-071-MSZ068>070-280800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
159 AM CDT WED MAY 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...WEST BATON ROUGE PARISH...ST. HELENA
PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON
ROUGE PARISH...LIVINGSTON PARISH...WEST FELICIANA PARISH...IBERVILLE
PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...

AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 29 MILES NORTH OF MCCOMB TO 23
MILES SOUTHWEST OF PORT ALLEN...MOVING NORTHEAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BAKER...SUMMIT...BATON ROUGE AIRPORT...BRUSLY...PRIDE...ADDIS...
GILLSBERG...DARLINGTON...MCCOMB AIRPORT...EASLEYVILLE...BATON
ROUGE...GREENWELL SPRING...MAGNOLIA...WATSON...GREENSBURG AND OSYKA

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 28, 2:51 AM CDT, 1 hour 22 minutes before
LAZ036-037-046>048-050-MSZ069-280845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
251 AM CDT WED MAY 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WEST BATON ROUGE PARISH...ST. HELENA PARISH...EAST FELICIANA
PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE
PARISH...

AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTH OF CLINTON TO 21
MILES SOUTHWEST OF PORT ALLEN...MOVING NORTHEAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
PRIDE...FELPS...GREENWELL SPRING...WATSON...DARLINGTON...DENHAM
SPRINGS...WESTMINSTER...GREENSBURG...EASLEYVILLE AND GILLSBERG

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 28, 3:51 AM CDT, 22 minutes before
LAZ049-050-056-057-280945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 AM CDT WED MAY 28 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JAMES PARISH...
ASCENSION PARISH...ASSUMPTION PARISH...LIVINGSTON PARISH...

AT 347 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DONALDSONVILLE...OR ABOUT 6 MILES SOUTHEAST
OF DONALDSONVILLE...MOVING NORTHEAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
DONALDSONVILLE...GONZALES...SORRENTO AND WHITEHALL

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:29 AM CDTAreal Flood AdvisoryLIXAssumption, Lafourche, Saint James2 hr
May 28, 2:44 AM CDTAreal Flood AdvisoryLIXIberville, West Baton Rouge2 hr
May 28, 4:01 AM CDTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more62 hr
May 28, 4:28 AM CDTAreal Flood AdvisoryLIXAscension2 hr
May 28, 5:11 AM CDTAreal Flood AdvisoryLIXSaint John the Baptist2 hr
May 28, 5:29 AM CDTTornado WarningLIXSaint John the Baptist31 min
May 28, 5:55 AM CDTSpecial Marine WarningLIX35 min
May 28, 6:29 AM CDTFlash Flood WarningLIXSaint James, Saint John the Baptist5 hr
May 28, 7:57 AM CDTFlash Flood WarningLIXAssumption, Lafourche3 hr
May 28, 8:50 AM CDTTornado WarningLIXAscension, Saint James25 min
May 28, 9:03 AM CDTFlash Flood WarningLIXAscension, Assumption, Saint James3 hr
May 28, 9:43 AM CDTFlash Flood WarningLIXSaint Tammany, Tangipahoa2 hr
May 28, 10:02 AM CDTTornado WarningLIXAscension28 min
May 28, 11:25 AM CDTTornado WarningLIXLivingston, Saint Helena, Tangipahoa20 min
May 28, 11:35 AM CDTFlash Flood WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James115 min
May 28, 11:43 AM CDTSpecial Marine WarningLIX32 min
May 28, 11:45 AM CDTTornado WarningLIXTangipahoa30 min
May 28, 12:19 PM CDTSpecial Marine WarningLIX56 min
May 28, 1:10 PM CDTSpecial Marine WarningLIX95 min
May 28, 5:14 PM CDTRiver Flood WarningLIXTangipahoa3 days
May 28, 5:35 PM CDTRiver Flood WarningLIXSaint Tammany7 days
May 28, 5:38 PM CDTRiver Flood WarningLIXSaint Tammany5 days

Nearby

Tornado Warnings in Louisiana, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.